Alert archive / New York / Special Weather Statements in 2011
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at May 26, 2011, 9:03 PM EDT for Genesee County, New York. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2011, 9:03 PM EDT (01:03 UTC)
- Expired
- May 26, 2011, 9:30 PM EDT
- In force
- 27 min
- Issued by
- NWS Buffalo, NY
County Genesee County, NY
The radar
The Buffalo radar (KBUF), 40 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 1.1 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
491 WWUS81 KBUF 270103 SPSBUF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 903 PM EDT THU MAY 26 2011 NYZ011-012-270130- GENESEE NY-WYOMING NY- 903 PM EDT THU MAY 26 2011 ...STRONG THUNDERSTORM MOVING THROUGH NORTHERN WYOMING AND SOUTHERN GENESEE COUNTY... * AT 859 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG GUSTY WINDS UP TO 40 MPH. THIS STORM WAS LOCATED NEAR BENNINGTON...AND MOVING NORTHEAST AT 40 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. THIS STORM MAY ALSO PRODUCE HAIL UP TO A HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE BENNINGTON...ATTICA...AND ALEXANDER. LAT...LON 4301 7816 4287 7803 4278 7844 4289 7844 $$ HITCHCOCK
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at May 26, 6:38 PM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, May 26, 6:38 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 638 PM EDT THU MAY 26 2011 .SYNOPSIS... A SLOW MOVING COLD FRONT WILL BE DRAPED ACROSS THE REGION TONIGHT THROUGH THE END OF THE WEEK WITH OCCASIONAL SHOWERS AND A FEW THUNDERSTORMS. SOME OF THE STORMS MAY BE SEVERE THROUGH THIS EVENING. A CHANCE OF SHOWERS WILL LINGER THROUGH THE HOLIDAY WEEKEND ALTHOUGH MUCH OF THE TIME WILL BE RAIN FREE. A SIGNIFICANT WARMING TREND WILL ALSO ARRIVE WITH MID SUMMER TEMPERATURES BY SUNDAY AND INTO THE FIRST HALF OF NEXT WEEK. && .NEAR TERM /THROUGH FRIDAY/... WARM MOIST AIRMASS LIFTING NORTH FROM EASTERN OHIO AND WESTERN PA HAS FIRED UP EARLY THIS EVENING WITH SCATTERED STRONG THUNDERSTORMS AND THE POSSIBILITY OF ISOLATED TORNADOES. WILL SEE THE BULK OF THE STRONG EVENING CONVECTION LIFTING NORTH AND EAST ACROSS THE REGION. THROUGH THE EVENING...EXPECT THUNDERSTORMS TO EXPAND ACROSS WESTERN AND CENTRAL NY...WITH OCCASIONAL SHOWERS AND THUNDERSTORMS LASTING THROUGH MUCH OF THE NIGHT. AT THE SAME TIME...THE FRONTAL BOUNDARY WILL SLOWLY SAG SOUTH ACROSS THE REGION WITH ROUGHLY THE NORTHERN HALF OF THE AREA FROM ABOUT KJHW-KFZY EVOLVING TO NORTHEAST FLOW AND COOLER TEMPS OVERNIGHT. EXPECT THE STEADIER SHOWERS TO FOCUS ALONG AND NORTH OF THIS BOUNDARY AFTER MIDNIGHT...WITH THE SOUTHEAST CWA IN THE FINGER LAKES DIMINISHING TO SCATTERED SHOWERS IN THE REMAINING WARM SECTOR. ON FRIDAY THE SLOW MOVING FRONT WILL CONTINUE TO OOZE EAST ACROSS THE CWA VERY SLOWLY. A WEAK WAVE OF LOW PRESSURE WILL RUN UP ALONG THE FRONT...AND THE MAIN MID LEVEL TROUGH WILL ALSO OPEN UP AND CROSS THE LOWER LAKES PROVIDING LARGE SCALE FORCING FOR ASCENT. THIS WILL KEEP OCCASIONAL SHOWERS AND A COUPLE THUNDERSTORMS GOING... ALTHOUGH EXACT TIMING IS VERY UNCERTAIN. THERE WILL BE A DICHOTOMY OF TEMPERATURES ACROSS THE CWA...WITH LOW LEVEL NORTHEAST FLOW KEEPING THE NIAGARA FRONTIER...ROCHESTER...AND THE NORTH COUNTRY MUCH COOLER WITH HIGHS ONLY IN THE MID 60S...WITH 50S ALONG THE LAKE ONTARIO SHORE. SOUTH OF THE FRONTAL BOUNDARY...HIGHS WILL REACH THE 70S ACROSS THE SOUTHERN TIER AND FINGER LAKES. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... THIS PERIOD WILL BE CHARACTERIZED BY A FAIRLY DRAMATIC DAY TO DAY WARMING TREND AS THE LAST IN A SERIES OF SHORTWAVES WILL GIVE WAY TO SIGNIFICANT RIDGING OVER THE EASTERN HALF OF THE COUNTRY. TEMPERATURES WILL MOST CERTAINLY AVERAGE ABOVE NORMAL DURING THIS TIME FRAME WITH WIDESPREAD RAINFALL TAPERING OFF TO HIT OR MISS SHOWERS. A NEARLY STALLED FRONTAL BOUNDARY WILL REMAIN JUST TO OUR SOUTH FRIDAY NIGHT...WITH ONE LAST WAVE EXPECTED TO RIDE UP ALONG THE FRONT ACROSS OUR AREA. WHILE THE DYNAMICS WILL BE WEAKER THAN THE PREVIOUS DAYS...THE NEGATIVELY TILTED SUPPORTING SHORTWAVE SHOULD BE ABLE TO SUPPLY ENOUGH LIFT TO THE STILL MOISTURE RICH AIRMASS TO PRODUCE SOME SHOWERS AND POSSIBLE THUNDERSTORMS. THIS WILL ESPECIALLY BE THE CASE DURING THE FIRST HALF OF THE NIGHT...SOUTH AND EAST OF BUF AND ROC. RIDGING WILL START TO BUILD ACROSS THE SOUTHEASTERN STATES ON SATURDAY WHILE A NEGATIVELY TILTED SHORTWAVE WILL LIFT AWAY FORM THE GREAT LAKES. WHILE THERE MAY STILL BE SOME LEFTOVER SHOWERS...THIS SHOULD BE FAR FROM A WASHOUT. HIGH TEMPS FOR THE FIRST DAY OF THE LONG HOLIDAY WEEKEND SHOULD BE IN THE MID TO UPPER 70S...WITH SOME 80 DEGREE READINGS IN THE NORMALLY WARMER GENESEE VALLEY. SUNDAY WILL THEN PROVE TO BE A NOTICEABLY WARMER DAY AS A H5 RIDGE WILL BUILD NORTH ACROSS THE OHIO VALLEY. WHILE A COUPLE OF WEAK IMPULSES CIRCULATING OVER THE RIDGE COULD PRODUCE A SHOWER OR THUNDERSTORM ON SUNDAY...THE BULK OF THE DAY SHOULD BE WARM AND RAIN FREE. MAX TEMPS COULD BE NEARLY 10 DEGREES F HIGHER THAN THOSE FROM SATURDAY AS HIGHS SHOULD BE IN THE MID 80S FOR MOST AREAS. && .LONG TERM /MONDAY THROUGH THURSDAY/... THERE IS NO DOUBT...NONE...THAT THE MAJORITY OF THIS PERIOD WILL BE VERY WARM. THIS WILL ESPECIALLY BE THE CASE MONDAY AND TUESDAY WHEN AN ANOMALOUSLY STRONG H5 RIDGE CENTERED OVER THE OHIO VALLEY WILL PUMP H85 TEMPS OF 18 TO 20C ACROSS OUR REGION FROM THE MID WEST. IN FACT THE ECMWF...WHICH HAS BEEN ADVERTISING +20C AIR FOR SEVERAL RUNS... DEPICTS A +22C CORE THAT WILL CROSS OUR FORECAST AREA. THIS WILL RESULT IN SFC TEMPS THAT WILL AVERAGE NEARLY 20 DEGREES F ABOVE NORMAL LATE MAY VALUES. IF YOU PREFER SOMEWHAT COOLER WEATHER...THERE IS SOME GOOD NEWS. ALL MEDIUM RANGE GUIDANCE PACKAGES SUGGEST THAT THE SUMMERY RIDGE WILL RETROGRADE BACK ACROSS THE LOWER MISSISSIPPI VALLEY TO THE CENTRAL PLAINS DURING THE MID AND LATTER PORTION OF THE WEEK...SO THAT WILL ALLOW COOLER MORE SEASONABLE CONDITIONS TO RETURN TO OUR REGION. NOW FOR SOME DETAILS... A 594DM H5 RIDGE WILL BECOME CENTERED OVER THE OHIO VALLEY ON MONDAY...WHILE A WEAK...MOISTURE STARVED FRONTAL BOUNDARY WILL BE STALLED OVER OUR FORECAST AREA. THE LACK OF MOISTURE...COMBINED WITH THE INCREASED SUBSIDNCE FROM THE BUILDING HGTS...SHOULD LIMIT THE EFFECT OF THE FRONT TO JUST SOME INCREASED CLOUDS BUT NO PCPN. WILL CONTINUE TO USE JUST SLGT CHC POPS. IN TERMS OF SFC TEMPS...H85 TEMPS IN THE VCNTY OF 18C (50/50 BLEND OF ECMWF AND GEFS) AND AT LEAST PARTIAL SUN WILL EASILY SUPPORT AFTERNOON HIGHS IN THE MID TO UPPER 80S. THE EXCEPTION WILL BE EAST OF LK ONTARIO AND ALONG THE IMMEDIATE LAKE SHORES (INCL DOWNTOWN BUF) WHERE READINGS WILL BE CLOSE TO 80. THE STRONG RIDGE WILL REMAIN IN PLACE ON TUESDAY...ALTHOUGH A POTENT SHORTWAVE CROSSING WESTERN ONTARIO WILL BE IN THE PROCESS OF FLATTENING THE CREST OF THE RIDGE. NEVERTHELESS...SOME OF THE WARMEST AIR WITHIN THE RIDGE (AT LEAST ACCORDING TO THE PREFERRED ECMWF) WILL CIRCULATE ACROSS OUR REGION FROM SOUTHERN ONTARIO. THIS WILL MAKE TUESDAY A FEW DEGREES WARMER THAN MONDAY AS MOSTLY SUNNY SKIES AND H85 TEMPS OF 20/22C WILL PROMOTE SFC HIGHS IN THE UPPER 80S TO LOWER 90S. LOCATIONS IN THE GENESEE VALLEY...LIKE DANSVILLE AND GENESEO...WILL LIKELY EXPERIENCE MID 90S. A TRUE TASTE OF MID SUMMER 'WARMTH'. THE AFOREMENTIONED SHORTWAVE WILL CROSS ONTARIO AND QUEBEC TUESDAY NIGHT AND WEDNESDAY...WHILE ITS ASSOCIATED COLD FRONTAL BOUNDARY DROPPING ACROSS THE GREAT LAKES REGION. BOTH THE GFS AND ECMWF DEPICT THIS FRONTAL PASSAGE TO TAKE PLACE BY WEDNESDAY MORNING... AFTER WHICH TIME COOLER MORE SEASONABLE AIR WILL FILTER ACROSS OUR REGION. H85 TEMPS ARE FORECAST TO TUMBLE TO NEAR 10C BY LATE AFTERNOON. SFC HIGHS WEDNESDAY SHOULD THUS BE AT LEAST 10 DEGREES F COOLER THAN THOSE FROM TUESDAY. ALONG WITH USHERING IN MORE SEASONABLE TEMPERATURES...THE FRONTAL PASSAGE MAY BE ACCOMPANIED BY A FEW SHOWERS OR EVEN A THUNDERSTORM. HAVE INTRODUCED LOW CHC POPS INTO THE LATE TUESDAY NIGHT-WEDNESDAY MORNING TIME FRAME. ON THURSDAY...THE H5 RIDGE WILL BE CENTERED BACK OVER TEXAS WHILE AN EXPANSIVE AREA OF CANADIAN HIGH PRESSURE WILL BE PARKED OVER THE EASTERN GREAT LAKES. FROM THIS VANTAGE POINT...THURSDAY SHOULD PROVE TO BE A BEAUTIFUL DAY ACROSS OUR FORECAST AREA WITH PLENTY OF SUN AND NEAR SEASONABLE TEMPS (HIGHS NOT FAR FROM 70). && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... LARGE AREA OF CONVECTION LIFTING NORTH ACROSS WESTERN NY WILL SPREAD EASTWARD TO THE FINGER LAKES AFFECTING KJHW/KBUF/KIAG/KROC. THE STRONG THUNDERSTORM RISK WILL DIMINISH FROM WEST TO EAST BY MID EVENING...BUT EXPECT THIS TO BE REPLACED BY MORE WIDESPREAD SHOWERS AND A FEW EMBEDDED WEAKER THUNDERSTORMS FOR THE OVERNIGHT INTO FRIDAY. CIGS WILL ALSO DETERIORATE AS THE AREA GETS ON THE COOL SIDE OF THE FRONTAL BOUNDARY...WITH LOW LEVEL NORTHEAST FLOW AND MOIST LOW LEVELS SETTING THE STAGE FOR AREAS OF IFR CIGS LATER TONIGHT THROUGH FRIDAY AFTERNOON. OUTLOOK... SATURDAY AND SUNDAY...MAINLY VFR WITH A CHANCE OF SHOWERS. MONDAY AND TUESDAY...VFR. && .MARINE... A SLOW MOVING COLD FRONT WILL OOZE SLOWLY SOUTH ACROSS THE LOWER LAKES TONIGHT WITH INCREASING NORTHEAST WINDS IN ITS WAKE. THE NORTHEAST WINDS WILL BE STRONGEST ON THE WEST END OF LAKE ONTARIO WHERE WINDS AND WAVES WILL LIKELY APPROACH SMALL CRAFT ADVISORY CRITERIA LATER TONIGHT AND FRIDAY MORNING. NORTHEAST WINDS WILL CONTINUE THROUGH FRIDAY NIGHT...ALTHOUGH SOMEWHAT LIGHTER WITH WINDS AND WAVES GENERALLY BELOW SMALL CRAFT CRITERIA. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...SMALL CRAFT ADVISORY FROM 2 AM TO 11 AM EDT FRIDAY FOR LOZ042. && SYNOPSIS...HITCHCOCK NEAR TERM...HITCHCOCK/WCH SHORT TERM...RSH LONG TERM...RSH AVIATION...HITCHCOCK/WCH MARINE...HITCHCOCK
Hazardous weather outlook, May 26, 5:03 AM EDT, 16 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 503 AM EDT THU MAY 26 2011 NYZ001>008-010>014-019>021-085-270915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 503 AM EDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY RAINFALL IN ANY THUNDERSTORM IS POSSIBLE AS WELL. THIS WOULD INCREASE THE THREAT FOR LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-270915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 503 AM EDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE WATERS TODAY AND TONIGHT. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SLZ022-024-270915- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 503 AM EDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE WATERS TODAY AND TONIGHT. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SFM
In the hours before
Special weather statement, May 26, 7:04 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
704 PM EDT THU MAY 26 2011
NYZ002-003-011-270000-
GENESEE NY-MONROE NY-ORLEANS NY-
704 PM EDT THU MAY 26 2011
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR BYRON...AND
MOVING NORTHEAST AT 45 MPH. AN ADDITIONAL STRONG THUNDERSTORM NEAR
BATAVIA WILL MOVE NORTHEAST AT 45 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
HILTON AND GREECE...
BERGEN...BYRON...AND CHURCHVILLE...
THIS STORM WILL PRODUCE VERY HEAVY RAINFALL WHICH MAY PRODUCE MINOR
FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. THESE STORMS MAY ALSO
PRODUCE SMALL HAIL AND WIND GUSTS TO 40 MPH.
LAT...LON 4303 7836 4338 7800 4337 7790 4336 7787
4335 7776 4333 7771 4330 7767 4326 7759
4292 7806
HITCHCOCKSpecial weather statement, May 26, 7:55 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
755 PM EDT THU MAY 26 2011
NYZ008-270100-
LEWIS NY-
755 PM EDT THU MAY 26 2011
...LINE OF STRONG THUNDERSTORMS MOVING INTO SOUTHERNMOST LEWIS
COUNTY...
* AT 750 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 14 MILES SOUTHEAST OF HIGHMARKET TO 28 MILES SOUTHWEST OF
HIGHMARKET...AND MOVING NORTHEAST AT 45 MPH.
THESE STORMS WILL PRODUCE A HALF TO ONE INCH OF RAIN ACROSS THE
SOUTHERNMOST PORTION OF THE COUNTY. THEY HAVE ALSO HAD A HISTORY OF
OCCASIONALLY PRODUCING HALF INCH HAIL. THESE STORMS HAVE THE
POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING
WINDS.
LAT...LON 4342 7553 4346 7575 4347 7575 4359 7575
4370 7511 4361 7510
RSHSpecial weather statement, May 26, 8:26 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
826 PM EDT THU MAY 26 2011
NYZ003-011-013-270115-
GENESEE NY-LIVINGSTON NY-MONROE NY-
826 PM EDT THU MAY 26 2011
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS UP TO 35
MPH...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR
CHURCHVILLE...AND MOVING NORTHEAST AT 45 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
GATES...
ROCHESTER...
IRONDEQUOIT...
THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. SMALL
HAIL AND WIND GUSTS TO 35 MPH ARE ALSO POSSIBLE.
LAT...LON 4310 7796 4332 7777 4329 7765 4324 7755
4326 7749 4324 7742 4297 7779
HITCHCOCKSpecial weather statement, May 26, 8:38 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
838 PM EDT THU MAY 26 2011
NYZ006>008-270115-
JEFFERSON NY-LEWIS NY-OSWEGO NY-
838 PM EDT THU MAY 26 2011
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 835 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
HEAVY RAIN. THIS STORM WAS LOCATED 29 MILES SOUTHWEST OF HENDERSON
HARBOR...AND MOVING NORTHEAST AT 60 MPH.
THE STORM WILL LIKELY IMPACT SOUTHERN JEFFERSON COUNTY...AND
POSSIBLY THE TUG HILL PLATEAU PORTION OF OSWEGO AND LEWIS COUNTIES.
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4406 7550 4365 7574 4358 7621 4373 7622
4389 7628 4391 7621 4387 7621 4390 7614
4392 7614 4396 7618 4397 7626 4396 7621
RSHSpecial weather statement, May 26, 8:56 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
856 PM EDT THU MAY 26 2011
NYZ006>008-270200-
JEFFERSON NY-LEWIS NY-OSWEGO NY-
856 PM EDT THU MAY 26 2011
...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...
* AT 848 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...
STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM PULASKI TO 17 MILES SOUTH OF
PULASKI...AND MOVING NORTHEAST AT 50 MPH.
THESE STORMS WILL IMPACT CENTRAL AND EASTERN OSWEGO COUNTY...AS WELL
AS THE SOUTHERN TWO THIRDS OF LEWIS COUNTY THROUGH 10 PM. THESE
STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4342 7553 4348 7581 4333 7588 4330 7586
4330 7626 4361 7620 4399 7515 4360 7513
RSHSpecial weather statement, May 26, 9:03 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 903 PM EDT THU MAY 26 2011 NYZ011-012-270130- GENESEE NY-WYOMING NY- 903 PM EDT THU MAY 26 2011 ...STRONG THUNDERSTORM MOVING THROUGH NORTHERN WYOMING AND SOUTHERN GENESEE COUNTY... * AT 859 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG GUSTY WINDS UP TO 40 MPH. THIS STORM WAS LOCATED NEAR BENNINGTON...AND MOVING NORTHEAST AT 40 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. THIS STORM MAY ALSO PRODUCE HAIL UP TO A HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE BENNINGTON...ATTICA...AND ALEXANDER. LAT...LON 4301 7816 4287 7803 4278 7844 4289 7844 HITCHCOCK
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:26 PM EDT | Special Marine Warning | BUF | 48 min | |
| May 26, 8:26 PM EDT | Special Weather Statement | BUF | Monroe | 49 min |
| May 26, 8:38 PM EDT | Special Weather Statement | BUF | Jefferson | 37 min |
| May 26, 8:56 PM EDT | Special Weather Statement | BUF | Lewis, Oswego | 64 min |
| May 26, 9:20 PM EDT | Special Weather Statement | BUF | Jefferson | 40 min |
| May 27, 3:17 PM EDT | Areal Flood Advisory | BUF | Chautauqua | 3 hr |
| May 27, 4:10 PM EDT | Areal Flood Warning | BUF | Chautauqua | 4 hr |
| May 27, 5:23 PM EDT | Areal Flood Advisory | BUF | Cattaraugus, Chautauqua, Erie | 3 hr |
| May 27, 6:53 PM EDT | Areal Flood Advisory | BUF | Allegany, Cattaraugus | 3 hr |
Nearby
Special Weather Statements in New York, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.